MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR SWAN-GANZ VIP; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES DR SWAN-GANZ VIP; CATHETER, FLOW DIRECTED
Model Number 831F75
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the swan-ganz catheter, there was a pinhole sized leak below one of the ports.The catheter was exchanged for a new one.There was no patient injury.
 
Additional Manufacturer Narrative
Additional fda product codes include: dqo- catheter, intravascular, diagnostic dqe- catheter, oximeter, fiberoptic kra- catheter, continuous flush dqk- computer, diagnostic, programmable drs- transducer, blood-pressure, extravascular dsb- plethysmograph, impedance dxn- system, measurement, blood-pressure, non-invasive qaq- adjunctive predictive cardiovascular indicator.One model 831f75 catheter with monoject limited volume syringe and non-edwards contamination shield was returned for evaluation.The customer report of leakage was confirmed.Visual examination found that proximal injectate extension tube was partially broken at the lumen hub.Cross surface of the broken extension tube appeared to be uneven and rough.Distal lumen was occluded with blood.Infusion lumen was patent without any leakage or occlusion.The balloon inflated clear, concentric and remained inflated for more than 5 minutes without leakage.No other visible damage was observed from catheter.A supplemental report will be forthcoming when the engineering evaluation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available evidence, it was identified that the assembly of the components where the leakage occurs is not manufactured internally in the dominican republic bd apm manufacturing process.The affected assembly is manufactured by edwards puerto rico.Consequently, this is a supplier related condition, and the corresponding supplier notification was sent.The lot number was not provided thus a device history record was not reviewed.As part of the manufacturing process 100% of the units undergo a leak and flow test and a visual inspection.

Brand Name
SWAN-GANZ VIP
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
BD APM
17200 laguna canyon rd
irvine CA 92603
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key23416458
Report Number2015691-2025-08919
Device Sequence Number8945503
Product Code DYG
UDI-Device Identifier00690103003031
UDI-Public00690103003031
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number831F75
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/09/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown